3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Dieting with Obstacles > Diabetes Support

Breakfast / Metformin

Reply
 
Thread Tools
Old 07-01-2011, 01:11 PM   #1
Becoming.
 
gothik butterfly's Avatar
 
Join Date: May 2008
Location: Wisconsin
Posts: 246

S/C/G: 282/266.1/165

Height: 5'3

Default Breakfast / Metformin

I am ramping up to a total of 2000 MG of Metformin within 1 month. This first week I was taking 1 500mg pill with dinner. On Monday I start taking 1 in the morning and one with dinner. Then 1 morning 2 dinner.. and ultimately 2 morning, 2 dinner.

Generally, I eat an Activia yogurt, 1 string cheese and a small handful of almonds or a banana or a peanutbutter crunchy granola bar. I ALWAYS have the Activia and string cheese and vary the rest based on how hungry I am.

I'm worried this won't be enough. Any thoughts? Ideas? Should I be eating more? I don't check my blood sugar yet. I have the first education class on Wednesday so I just don't know...

Any personal experience you want to share?
__________________
Do or do not, there is no try.
gothik butterfly is offline   Reply With Quote
Old 07-01-2011, 03:31 PM   #2
Member
 
bennaloe's Avatar
 
Join Date: May 2011
Location: Maine
Posts: 49

S/C/G: 270/235/180

Height: 5'7

Default

I take 500mg 3x a day. I am insulin resistant, not sure if you are or type 2 diabetic? The only time the metformin bothers me and I feel like I am having a low blood sugar is in the morning after I take it. My belly feels upset and I just feel off until I eat. The diahrrea(sp.) is not very fun though Hope this helps
__________________
bennaloe is offline   Reply With Quote
Old 07-01-2011, 04:53 PM   #3
Junior Member
 
Join Date: Jul 2011
Location: Kentucky
Posts: 1

S/C/G: 289/289/180

Height: 5'7

Default Curious

I was diagnosed with PCOS- Insuline resistant...I recently read that metiformin could help with the weight and staving off the onset of diabetes..Is it worth it?
Chubby Girl 82 is offline   Reply With Quote
Old 07-01-2011, 07:03 PM   #4
Member
 
bennaloe's Avatar
 
Join Date: May 2011
Location: Maine
Posts: 49

S/C/G: 270/235/180

Height: 5'7

Default

Metformin has helped a lot with the way I eat. Being insulin resistant, and having your body not absorbing the insulin that you make, causes your body to continously want food to make insulin which your bady won't absorb...vicous cycle...lol! I weighed 291 when I started taking metformin back in January of 2010. I am now down to 269 and I haven't even really been dieting. There are cons to taking metformin, the worst is the diahrrea(sp.). Talk to your doctor to see if it is a good fit for you.
__________________
bennaloe is offline   Reply With Quote
Old 07-02-2011, 06:36 PM   #5
Madeleine
 
fatmad's Avatar
 
Join Date: Oct 2008
Location: rural southwestern Ontario Canada
Posts: 2,421

S/C/G: sw187/cw179/gw140

Height: 5 ft 3.5 in or 163 cm

Default

For most of us, the digestive upsets get better with time. I also find them worse with a higher carb diet, when I get too far up the carb ladder (atkins) and especially if I eat a lot of whole wheat foods. It also helps to not take it until you have eaten, avoid it on an empty stomach.
__________________
Fatmad

zen and the art of weight loss, finding the true path of en-lighten-ment

fatmad is offline   Reply With Quote
Old 07-03-2011, 12:18 PM   #6
Becoming.
 
gothik butterfly's Avatar
 
Join Date: May 2008
Location: Wisconsin
Posts: 246

S/C/G: 282/266.1/165

Height: 5'3

Default

so do you think Activia yogurt, string cheese and such is probably not enough to have for breakfast when I start taking a morning pill tomorrow?
__________________
Do or do not, there is no try.
gothik butterfly is offline   Reply With Quote
Old 07-03-2011, 12:45 PM   #7
Madeleine
 
fatmad's Avatar
 
Join Date: Oct 2008
Location: rural southwestern Ontario Canada
Posts: 2,421

S/C/G: sw187/cw179/gw140

Height: 5 ft 3.5 in or 163 cm

Default

butterfly, I got the impression that you took the pill before you ate. I found it took about a month to adjust to the first dose, (once a day) and another 2 weeks when I increased it to twice a day a few months later. If you find a fuller breakfast helps, then adjust. But do give it time. Over time, all the side effects seem to improve.
__________________
Fatmad

zen and the art of weight loss, finding the true path of en-lighten-ment

fatmad is offline   Reply With Quote
Old 07-03-2011, 03:07 PM   #8
Becoming.
 
gothik butterfly's Avatar
 
Join Date: May 2008
Location: Wisconsin
Posts: 246

S/C/G: 282/266.1/165

Height: 5'3

Default

I take 1 pill a day right now at dinner. i start a morning pill tomorrow plus the night pill for a week. then i ramp to 2 at night and the one in the morning and then the last week up to 2 morning 2 night.

I guess I will just see how it goes. I just want the best chance of not having side effects while at work. i'm a wuss and if i don't feel good it's difficult to concentrate.
__________________
Do or do not, there is no try.
gothik butterfly is offline   Reply With Quote
Old 08-19-2011, 02:41 PM   #9
You can DOOO IT!
 
misstraveller's Avatar
 
Join Date: Oct 2005
Location: Georgia
Posts: 843

S/C/G: 223/*ticker*/150

Height: 5'6"

Default

@gothik - I'm on 2000. I find that I have to have a snack about 1.5 - 2 hours after taking the 1000 mg pill in the morning. Not b/c of low BS, but because of NAUSEA. It helps with that...
__________________
Becca
GOAL!!!

*1st Goal: 199 (08/24/2009) *2nd Goal: 189 (11/10/2009) *3rd Goal: 186 - No longer Obese (6/30/2010) *4th Goal: 180 - Actual Drivers License Weight (10/19/2010) *5th Goal: 170 *FINAL Goal: 160
misstraveller is offline   Reply With Quote
Old 08-25-2011, 08:20 PM   #10
Junior Member
 
avimen's Avatar
 
Join Date: Aug 2011
Location: australia
Posts: 4

S/C/G: 242/242/121

Height: 5'2

Default

thanks for this info gang, i have just upped to 3 x a day and was have diahorrea, i was thinking it was something i was eating, now i know. doc says it should take away hunger, has anyone else found this?
avimen is offline   Reply With Quote
Old 08-25-2011, 10:09 PM   #11
Senior Member
 
Riemontana's Avatar
 
Join Date: Mar 2011
Location: montana
Posts: 1,411

S/C/G: 254/171/150

Height: 5'3"

Default

I am on 1000 morning and at supper. I have about 15 and no more than 20 carbs for breakfast and protein. The stomach upset goes away after a while.

These are some of my typical breakfasts:

One carton Chobani fruited greek yogurt
One slice 13 carb wheat bread with 1 tbs peanut butter
one small apple sliced, with 1 tbs peanut butter and 1 oz cream cheese
2 eggs and one slice toast with butter flavored spray

I don't have stomach upset any more. Metformin must be taken with food, but it's effectiveness for bs control is enhanced if it is taken about 15 minutes before you eat.
__________________
Riemontana is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
Insulin Resistance, Metformin and weight loss Mollz PCOS/Insulin Resistance Support 25 08-02-2009 09:41 AM
Thoughts and Experiences on Metformin?? WeightSmasher PCOS/Insulin Resistance Support 32 07-13-2008 11:51 PM
Metformin~ Stomach Upset CIRCLES Diabetes Support 19 02-28-2008 04:34 PM
Metformin side effects ~Sharon PCOS/Insulin Resistance Support 27 12-09-2006 08:40 AM


All times are GMT -4. The time now is 02:36 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2